Jump to content
Gato123

Gato123: withdrawal from Cymbalta & Prozac

Recommended Posts

Gato123
Posted (edited)

Gato123's success story can be found here:  Healing is possible:  My "success" story

 

I have been on some form of SSRI since 2002 as a result of a deep depression that was directly related from having started birth control. I started taking birth control and within months was incredibly depressed. I was started on Wellbutrin and have been on a whole range of SSRIs, SNRIs, and benzos. I've been on Paxil, Prozac, Wellbutrin, Lexapro, Adavan, Xanax, Cymbalta, and more I'm sure I just don't remember at this point. 

 

I was advised to taper from a high dose of Cymbalta too fast (I went from 90mg to 0 in four weeks). I went into a horrific withdrawal. HORRIBLE. Twitching, neuropathy, tinnitus, suicidal ideation, major depression, crying spells, crying and then laughing, my whole body was sore, joint pain, etc. I was miserable. After living like that for a few months, I was told taking Prozac could help lessen the withdrawal. I started on 40mg of prozac and while the withdrawal symptoms did lessen over time, I don't know if that was due to the Prozac or just time passing. 

 

In February 2018 I started to taper from 40 mg of Prozac. By April 2018 I was completely off and feeling better. I had been doing the Whole30 and resting a lot. By August I was feeling out of control. From there the withdrawal was back...ringing in the ears, skin is burning, joint pain, swelling in knees and feet, crying, incredibly depressed, suicidal ideation, and just sore all over. I am not sure whether it is best to go back on the Prozac at a small dose or taper at incredibly small amounts later on or keep going without drugs at this point.

 

Edited by ChessieCat

Share this post


Link to post
Shep

Hi, Gato. 

 

Welcome to Surviving Antidepressants.

 

Before we can offer you specific advice on a Prozac reinstatement, we need more information on what you are currently taking and a timeline of use. Are you still on any of the other drugs mentioned in your first post? From your last sentence, it sounds like you are off everything at this point. If so, some of your symptoms may be from your other drugs and their withdrawal. Please provide a timeline of when you started and came off all of these drugs. 

 

Here is some information on withdrawal to get you started: 

 

How psychiatric drugs remodel your brain

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

The Windows and Waves Pattern of Stabilization

 

Please read through this thread on reinstatement: 

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

You may find some helpful information to handle your symptoms here: 

 

Non-drug techniques to cope with emotional symptoms

 

We don't recommend a lot of supplements, as many members report their nervous systems are simply too fragile to handle them. However, magnesium and fish oil tend to be calming to the nervous system and many people report they do help. Please only add in one supplement at a time and at a small dose. For more, please see:

 

 King of supplements: Omega-3 fatty acids (fish oil)

 

Magnesium, nature's calcium channel blocker

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

As you provide more information, we can better guide you in reinstating and provide other information, as well. 

Share this post


Link to post
Altostrata

Welcome, Gato.

 

Thanks for your signature. Are you still taking birth control pills?

 

If I were you, I'd reinstate 1mg Prozac per day to start. We've seen a little can go a long way. Please let us know how you're doing.

 

Prozac comes in a prescription liquid for titration or you can make your own. This topic explains how Tips for tapering off Prozac (fluoxetine)

Share this post


Link to post
Gato123

I stopped taking birth control when I became very depressed (so within three months).

 

Im terms of going on even 1 mg of liquid Prozac i am terrified to go back on any type of medication. I had been doing ok coming off back in April 2018. By August I started to feel bad and by September-October I was considering an outpatient program st the hospital. I’m now more stable but still struggling. I am living in a foreign country until May so I am even more terrified to take any medication.  What are the risks of taking even 1 mg? Could things potentially get worse?  How long is is recommended to stay on the tiny dose? Would I go through withdrawal all over again when i try to stop? 

Share this post


Link to post
ChessieCat
4 minutes ago, Gato123 said:

Would I go through withdrawal all over again when i try to stop? 

 

After stabilising you would taper:  Why taper by 10% of my dosage?

Share this post


Link to post
Gato123

Thank you both for the information. I have read through it and have one remaining question.

 

The original withdraw was from Duloxetine (Cymbalta). Prozac was only the bridge drug that I have stopped before with little issues. I am part of "Cymbalta hurts worse" on Facebook and they say that bridging can simply delay the healing process from Cymbalta and it can come back when the bridge drug is stopped. SO...based on any experience you amy have...is it recommended to reinstate the very last drug or the drug you suspect is causing the withdrawal?

 

Share this post


Link to post
Altostrata

If you felt better while taking Prozac, I'd reinstate Prozac.

 

Did you feel better while taking Prozac?

Share this post


Link to post
Gato123

I did eventually begin to feel better but I don't know if that is simply due to the passage of time and I entered into a "window" or if it was due to the prozac. When I tapered off prozac I didn't really have any withdrawal issues. But I have read that waves can hit you months after stopping. In fact, I've talked to two people now who had the floor fall out from under them 3-4 months after they stopped. In both cases they went back on a drug so it's impossible to know if it would have gotten better on its own over time...Any thoughts?

Share this post


Link to post
ChessieCat
5 hours ago, Flowers said:

Hi Gato123

 

I am in Spain. Close to Granada. Hope you see this message!

 

Share this post


Link to post
Carmie

Hi Gato, 

 

How are you doing? 💚

Share this post


Link to post
Gato123

Hi, I have been in protracted withdrawal from Prozac for 6 solid months now (from September 1-present March 4). While I have noticed an improvement in the 6 months, it is not enough that I can live a normal life. I cry all the time, I'm exhausted, exercise absolutely wears me out, and I cannot handle the slightest amount of stress. I have been considering reinstating at perhaps 1 mg of prozac but am terrified of either 1) it getting worse or 2) going through withdrawal all over again when I try to stop in the future. Lastly, I am in Europe which means when I come back to the US the manufacturer of the fluoxetine will be different and I am concerned that even the slightest variation in the chemical could cause additional problems. 

 

thank you

Share this post


Link to post
Gato123

thank you so much for your message. still having a very hard time from prozac withdrawal. im 10 months off prozac, 6 months in really bad withdrawal. things have gotten somewhat better but I am still not functional and spend most days just trying to get by. I don't know if I should reinstate at this point or just keep going.

 

Megan

Share this post


Link to post
Carmie

Hi Megan, 

 

I’m very sorry you have such anxiety and feel like crying a lot. Most people on this site can relate to that, this really is a hard journey.

 

Yes, exercise can ramp up our CNS, so if you find it’s making your symptoms worse don’t do anything too strenuous. Maybe just a little bit of very light walking.

 

Have you considered taking some magnesium or fish oil as stated above? Quite a lot of people have found them beneficial, just start with one and on a low dose and work your way up. I tried magnesium once, but it didn’t like me at all. I may try a different kind one day, maybe not. It’s worth giving it a go though as it does help heaps of people. The magnesium might help a little with anxiety.

 

What have been the improvements you’ve seen over the last six months? Any improvement is good, it shows thatyour body is starting to heal. It just takes a long time, but our brains do heal. 

 

As you said, reinstating medication is a hard choice to make, as there are no guarantees whether it will work or not. You are the only one that can make that decision. I’m sorry that you are in such a hard predicament. It would be good if we knew the outcome. 

 

I’m gathering you like cats, by your username. I’ve lived in Spain before when I was a teenager a million years ago. It’s such a beautiful country. 

 

Take care, sending hugs 🤗

Share this post


Link to post
manymoretodays

Moderator note:

 

Gato123's success story can be found here:  Healing is possible:  My "success" story

(This topic is now locked to further replies)

Share this post


Link to post
Guest
This topic is now closed to further replies.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy